MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX30012UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a lesion in the ostium saphenous vein graft (svg) with 99% stenosis.The device was inspected with no issues noted.Negative prep was not performed.The lesion was predilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that stent dislodgement occurred during delivery to/at lesion.A 6f guide was advanced, and the vein graft to the right coronary artery was successfully cannulated.A 190 cm non-medtronic wire was then advanced and the lesion in the ostium of the vein graft was successfully crossed.This lesion was pre-dilated with 3.0x12 mm non-medtronic balloon.Angiogram revealed a good balloon angioplasty result, however, still significant residual stenosis.The resolute onyx drug-eluting stent was then advanced and while placing the stent the undeployed stent came off the balloon and was stuck at the ostium and site of the lesion.The wire was still in place.An attempt was made to pullback the stent with the wire, but was not successful as the stent was already in the proximal segment of the vein graft.A 1.5 x 12 mm non-medtronic balloon was then advanced past the stent and inflated.An attempt was made to pullback the balloon and stent into the guide, however this was unsuccessful.It was decided to gradually dilate this stent within the vessel.The stent was then post dilated with multiple non-medtronic balloons at varying atms.Angiogram following this revealed excellent results with 0% residual stenosis.The stent was about 1 to 2 mm outside the ostium, which was where it was intended to be placed.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: it was stated that the device was flushed in the hoop but not prepped with an inflation device.The lesion was pre-dilated with a non-medtronic balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: one still image was provided for review.The image shows a resolute onyx shelf carton.The shelf carton reads lot number: 0010405637, matching the reported lot number.Size on label: 3.0mm x 12mm also matches reported size.Correction: implant date updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11869988
Report Number9612164-2021-02041
Device Sequence Number19043826
Product Code NIQ
UDI-Device Identifier00643169556973
UDI-Public00643169556973
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberRONYX30012UX
Device Catalogue NumberRONYX30012UX
Device Lot Number0010405637
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/02/2021
07/07/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/22/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR